MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number M003IC0601320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following the aspiration procedure in the distal internal carotid artery (ica) the marker band of the subject catheter got detached inside the patient.Another non-stryker aspiration catheter was used to attempt to collect the tip but was unsuccessful.The marker tip migrated to the external carotid artery (eca) branch all the way to the ear.The current condition of the patient is not well, but the physician states no cause to the detached marker.No other information is available.
 
Additional Manufacturer Narrative
D4 gtin ¿ corrected.G4 510(k) - corrected.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.It was reported, 'catalyst 6 was used for aspiration at distal internal carotid artery (ica).After aspiration using penumbra pump he collected the catheter and the tip of the catalyst 6 marker band tip got detached inside the patient.Sofia was used to collect the tip but it migrated to external carotid artery (eca) branch all the way to the ear.Another devices were used to finish the case'.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the patient's condition is not so good.However, the initial reporter mentioned that the cause of the patient's condition is not the catalyst marker but the lesion on the surgery site is not fully recovered.The blood flow of the vessel which the marker remained is normal.Although, there is no clear information regarding the patient's anatomy, it is likely that excessive force applied to remove the catheter combined with the tortuous anatomy of the patient cause the reported failure.The device was not returned for analysis.Therefore, the as reported cannot be confirmed.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported catheter tip broken/fractured during use and un-retrieved device fragments.
 
Event or Problem Description

Brand Name
AXS CATALYST 6 .060IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20098580
Report Number3008881809-2024-00384
Device Sequence Number7794565
Product Code NRY
UDI-Device Identifier07613327012033
UDI-Public(01)07613327012033(17)251002(10)24558096
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K173841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Catalogue NumberM003IC0601320
Device Lot Number24558096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA MICROCATHETER (MICROVENTION).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown